Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 4:49 PM EDT for Cumberland County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2006, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 3, 2006, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:00 PM EDT | HAIL 0.88 | Stedman, NC | LAW ENFORCEMENT AND PUBLIC REPORTED NICKEL SIZED HAIL. |
| Apr 3, 5:00 PM EDT | HAIL 1.5 | 6 Sse Fayetteville, NC | TOM STARLING RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:15 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 032050
SVRRAH
NCC051-032130-
/O.NEW.KRAH.SV.W.0022.060403T2049Z-060403T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF CEDAR CREEK...OR ABOUT 8
MILES EAST OF RED SPRINGS...MOVING NORTHEAST AT 45 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CEDAR CREEK...
VANDER...
STEDMAN...AUTRYVILLE...
HOPE MILLS
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
3501 7866 3498 7865 3492 7858 3485 7875
3483 7891
$$
WSS2 follow-up statements
000
WWUS52 KRAH 032109
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON APR 3 2006
NCC051-032130-
/O.CON.KRAH.SV.W.0022.000000T0000Z-060403T2130Z/
CUMBERLAND NC-
508 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...
AT 500 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. HAIL THE SIZE OF PING
PONG BALLS OCCURRED JUST EAST-SOUTHEAST OF THE FAYETTEVILLE AIRPORT
AT 5 PM. THIS STORM WAS LOCATED NEAR CEDAR CREEK...OR ABOUT 11 MILES
SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
3501 7866 3498 7865 3492 7858 3485 7875
3483 7891
$$
WSS000
WWUS52 KRAH 032132
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT MON APR 3 2006
NCC051-032142-
/O.EXP.KRAH.SV.W.0022.000000T0000Z-060403T2130Z/
CUMBERLAND NC-
532 PM EDT MON APR 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
EXPIRES AT 530 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED INTO WESTERN SAMPSON COUNTY.
LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
3501 7866 3498 7865 3492 7858 3485 7875
3483 7891
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:51 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 3, 2:51 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT MON APR 3 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CWA CURRENTLY IN MODERATE RISK FOR SVR WX THIS AFTERNOON AND EVENING. TORNADO WATCH HAS ALREADY BEEN ISSUED SW OF THE CWA IN WESTERN NC/SC AND NORTHERN GA...WITH ACTIVITY ALREADY DEVELOPING THIS AFTERNOON IN WESTERN NC/SC...PROGRESSING EASTWARD LATER THIS AFTERNOON AND EVENING. ATMOSPHERE APPEARS TO BE DESTABILIZING AGAIN OVER CENTRAL AND WESTERN NC WITH CLOUD COVER BREAKING INTO PARLTY/MOSTLY SUNNY SKIES IN MANY LOCATIONS (GSO CURRENTLY 76F) AFTER ROUND OF SHOWERS AND STORMS CROSSED THE AREA THIS MORNING. SPECIAL 18Z GSO SOUNDING SHOWS STEEP NEAR DRY-ADIABATIC LAPSE RATES BETWEEN 875-750 MB WITH SHALLOW CAP BETWEEN 900-825 MB. SOUNDING ALSO SHOWS STRONG LOW-LEVEL SPEED SHEAR WITH 15KT SW SURFACE WINDS AND 55KT WSW WINDS AT 900 MB. ALTHOUGH SOUNDING IS QUITE DRY...THE POTENTIAL FOR REALIZING CONVECTIVE INSTABILITY IS LIKELY WITH STRONG DEEP-LAYER ASCENT AS H3 TROF GOES NEGATIVE TILT OVER THE REGION AND SFC FRONT CROSSES THE AREA LATER THIS EVENING...ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF THE CWA WHERE DEWPOINTS ARE HIGHER. SHRA/TSRA ACTIVITY SHOULD BE EAST OF THE CWA BY 03-06Z TONIGHT AS SFC FRONT AND UPPER LEVEL DYNAMICS MOVE OFF TO THE EAST. THROUGH TOMORROW...COLD H5 LOW WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES AND INTO NEW ENGLAND THROUGH TUESDAY AND WEDNESDAY...KEEPING HIGH/LOW TEMPS BELOW NORMAL THESE DAYS WITH BROAD TROF OVER THE REGION. H5 RIDGE BEGINS TO ADVECT OVER THE AREA BY LATE THURSDAY...ALLOWING HIGH/LOW TEMPS TO RETURN TO NORMAL VALUES. MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY AS WEAK HIGH PRESSURE AND H5 RIDGE BUILD OVER THE AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL RIDGE AXIS SHIFTS EAST AND OVER THE AREA LATE THURSDAY INTO FRIDAY WITH TEMPS INCREASING INTO THE MID 70S TO NEAR 80 ON FRIDAY. NEXT UPPER LEVEL TROF APPROACHES LATE FRIDAY AND MOVES OFFSHORE ON SATURDAY. DETAILS WITH THIS SYSTEM REMAIN UNCLEAR SO OPTED TO KEEP A SMALL POP IN FOR FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM DOES NOT APPEAR TO BE A SIGNIFICANT PRECIP PRODUCER AT THIS POINT. BACK TO NW FLOW FOR SUN AND MON WITH COOLER TEMPS AND NO PRECIP. && .AVIATION... EXPECT SCATTERED CLOUDS EARLY THIS AFTERNOON...THEN OCCASIONAL CEILINGS AT 4-6KFT WITH SHRA/TSRA DEVELOPING BY MID AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE APPROACHING FRONT. SOUTHWEST WINDS WILL BE PICKING UP AHEAD OF THE FRONT WITH GUSTS FROM 20 TO 25 KNOTS. THE TIMING OF THE CONVECTIVE ACTIVITY IS STILL UNCERTAIN. AS SUCH...WILL ADVERTISE CUMULONIMBUS CLOUDS TO INDICATE THE POTENTIAL FOR THUNDERSTORMS IN THE TAFS DURING THE 3-4 HOUR WINDOW WHERE ACTIVITY WILL BE MORE LIKELY. CLOUDS WILL SCATTER POST-FROPA AROUND 02Z...THEN BECOME CLEAR WITH WESTERLY WINDS 5-10KTS AROUND MIDNIGHT. CONTINUED CLEAR TOMORROW WITH WESTERLY WINDS 10 TO 15 KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...BLAES AVIATION...MLM
Hazardous weather outlook, Apr 3, 1:55 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 155 PM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHTLINE WINDS AND LARGE HAIL. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WESTERN PIEDMONT AROUND MID AFTERNOON...THEN MOVE QUICKLY EAST. THE STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES OF CENTRAL NORTH CAROLINA BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED. STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 PM AND 9 PM. PWB/WSS
In the hours before
Special weather statement, Apr 3, 12:16 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 1216 PM EDT MON APR 3 2006 NCZ043-078-031730- WILSON-WAYNE- INCLUDING THE CITIES OF...WILSON...GOLDSBORO 1216 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS APPROACHING WAYNE AND WILSON COUNTIES... A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH THROUGH WAYNE AND WILSON COUNTIES THROUGH 1:00 PM. PEA SIZED HAIL...WIND GUSTS TO 45 MPH AND FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. VINCENT
Special weather statement, Apr 3, 12:30 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT MON APR 3 2006 NCZ028-043-031700- EDGECOMBE-WILSON- 1230 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE AND EASTERN WILSON COUNTIES THROUGH 100 PM EDT... AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MACCLESFIELD...OR ABOUT 12 MILES NORTH OF FARMVILLE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TARBORO... CONETOE...AND...PRINCEVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Apr 3, 1:40 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 140 PM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 140 PM EDT MON APR 3 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL NORTH CAROLINA... A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM THE WEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT... AND MOVE EAST ACROSS THE PIEDMONT BETWEEN 4 PM AND 6 PM.... AND ACROSS THE COASTAL PLAIN BETWEEN 6 PM AND 8 PM. A PROLONGED PERIOD OF PARTIAL SUNSHINE WILL WARM TEMPERATURES INTO THE 75 TO 80 DEGREE RANGE AHEAD OF THE APPROACHING FRONT. WHEN COUPLED WITH COOLING TEMPERATURES AND STRENGTHENING WINDS ALOFT... THE ATMOSPHERE WILL BECOME INCREASINGLY SUPPORTIVE OF WIDESPREAD STRONG TO SEVERE THUNDERSTORMS AS THE AFTERNOON PROGRESSES. ALTHOUGH DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY THREATS... AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. THE GREATEST THREAT OF A TORNADO WILL BE OVER THE COASTAL PLAIN OF NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MWS
Local storm report, Apr 3, 3:21 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL OAKBORO 35.22N 80.33W
04/03/2006 E0.50 INCH STANLY NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH.
0840 AM HAIL 3 N DENTON 35.68N 80.11W
04/03/2006 E0.50 INCH DAVIDSON NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH.
0915 AM HAIL PITTSBORO 35.72N 79.17W
04/03/2006 E0.75 INCH CHATHAM NC LAW ENFORCEMENT
REPORTED AT INTERSECTION OF SILK HOPE AND GUM SPRINGS
ROADS.
0942 AM HAIL CARY 35.78N 78.80W
04/03/2006 E0.50 INCH WAKE NC TRAINED SPOTTER
DIME SIZED HAIL...LESS THAN 3/4 INCH JUST SOUTH OF
REGENCY PARKWAY AND TRYON ROAD.
0945 AM HAIL PITTSBORO 35.72N 79.17W
04/03/2006 E0.50 INCH CHATHAM NC LAW ENFORCEMENT
MARBLE TO DIME SIZED HAIL COVERING THE GROUND.
0948 AM HAIL CARY 35.78N 78.80W
04/03/2006 E0.25 INCH WAKE NC TRAINED SPOTTER
PEA SIZED HAIL REPORTED AT CARY TOWNE CENTER...
INTERSECTION OF MAYNARD ROAD AND WALNUT STREET.
0958 AM HAIL 8 NE RALEIGH 35.89N 78.54W
04/03/2006 E0.75 INCH WAKE NC TRAINED SPOTTER
1/2 TO 3/4 INCH HAIL REPORTED AT INTERSECTION OF BUFFALO
ROAD AND FORESTVILLE ROAD.
1019 AM HAIL 10 NW ZEBULON 35.93N 78.44W
04/03/2006 E0.88 INCH WAKE NC TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED ON HIGHWAY 96.
1020 AM HAIL WENDELL 35.78N 78.37W
04/03/2006 E0.75 INCH WAKE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED ON HIGHWAY 64 BYPASS AT
ROLESVILLE ROAD EXIT.
1111 AM HAIL 1 E ROCKY MOUNT 35.95N 77.78W
04/03/2006 E0.75 INCH EDGECOMBE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED AT INTERSECTION OF ATLANTIC
AVENUE AND US HIGHWAY 64 BYPASS.
1114 AM HAIL 1 E ROCKY MOUNT 35.95N 77.78W
04/03/2006 E0.75 INCH EDGECOMBE NC TRAINED SPOTTER
PENNY SIZED HAIL REPORTED ON GEORGE STREET.
&&
MWSSpecial weather statement, Apr 3, 3:55 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT MON APR 3 2006 NCZ021>023-038-039-073-074-083-084-032100- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 355 PM EDT MON APR 3 2006 ...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING TOWARD THE WESTERN SECTIONS OF CENTRAL NORTH CAROLINA... SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SECTIONS OF THE NORTH CAROLINA FOOTHILLS THIS AFTERNOON. A FEW OF THESE STORMS HAVE PRODUCED HAIL THE SIZE OF PING PONG BALLS. SCATTERED STRONG TO POSSIBLY SEVERE STORMS COULD AFFECT THE NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA BEFORE 430 PM...AND SECTIONS OF THE SOUTHERN PIEDMONT AROUND ALBEMARLE AND WADESBORO BEFORE 530 PM. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. THE MAIN SEVERE WEATHER THREAT FROM THESE STORMS WILL BE LARGE HAIL...WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. WSS/BSD
Special weather statement, Apr 3, 4:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT MON APR 3 2006 NCZ086-088-032115- CUMBERLAND-HOKE- 442 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND SOUTHERN HOKE COUNTIES THROUGH 515 PM EDT... AT 442 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOPE MILLS...CEDAR CREEK...STEDMAN...AND...VANDER...AUTRYVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. REMEMBER A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 12 MIDNIGHT. WSS/BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:18 AM EDT | Severe Thunderstorm Warning | RAH | Person | 27 min |
| Apr 3, 5:53 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 22 min |
| Apr 3, 8:48 AM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 8:59 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 31 min |
| Apr 3, 9:21 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 39 min |
| Apr 3, 9:48 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 27 min |
| Apr 3, 10:00 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| Apr 3, 10:12 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 37 min |
| Apr 3, 12:04 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 26 min |
| Apr 3, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 30 min |
| Apr 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 28 min |
| Apr 3, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 34 min |
| Apr 3, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 15 min |
| Apr 3, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 51 min |
| Apr 3, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Person | 63 min |
| Apr 3, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 57 min |
| Apr 3, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 45 min |
| Apr 3, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 37 min |
| Apr 3, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Apr 3, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 24 min |
| Apr 3, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 34 min |
| Apr 3, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Apr 3, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 38 min |
| Apr 3, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.